Pennsylvania, 2006

Damaging Wind in Pennsylvania, March 13, 2006

March 13, 2006 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Mar 13, 3:38 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Mar 13, 3:38 PM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 PM EST MON MAR 13 2006

.SHORT TERM /TONIGHT/...

SPECIAL SOUNDINGS AROUND THE REGION INDICATE SATURATED CONDITIONS
UP THROUGH THE ATMOSPHERE AS EARLIER CONVECTION HAS STABILIZED
MOST OF OUR NORTHERN CWA. THE MAIN AREA OF CONVECTION MOVING INTO
WESTERN PA NOW HAS SHOWN SOME SEVERE CHARACTERISTICS. THIS WILL BE
THE CONCERN THIS EVENING AS SOME SUN HAS PUSHED TEMPERATURES INTO
THE MID 70S OVER THE CENTRAL MOUNTAINS AND TO NEAR 80 OVER THE
SOUTHEAST.

THE SURFACE FRONT IS MOVING THROUGH WESTERN OHIO WITH A FEW
LIGHTNING STRIKES REPORTED OVER THE PAST HOUR. THIS WILL KEEP THE
THUNDERSTORM THREAT GOING TONIGHT AND WITH THE STRONG 850 MB WINDS
TO 60 KTS...THE POTENTIAL FOR DAMAGING WINDS CONTINUES OVERNIGHT.

COLD AIR RUSHING IN BEHIND THE FRONT OVERNIGHT WILL FILTER INTO
THE FAR NORTHWEST ZONES CHANGING THE RAIN TO SNOW SHOWERS AFTER
MIDNIGHT. WE WILL SEE WORDING IN THE FORECAST OF STRONG STORMS AND
SNOW ACCUMULATIONS IN THE SAME PERIOD FOR THE FAR NORTHWEST.

&&

.LONG TERM /TUESDAY THROUGH MONDAY/...

GUSTY WEST WINDS AND COLD AIR ADVECTION WILL DOMINATE THE ENTIRE
FORECAST AREA ON TUESDAY. WINDS WILL BE GUSTY BUT SHOULD REMAIN
BELOW ADVISORY CRITERIA AS THE LOW PULLS WELL NORTH INTO ONTARIO.
TEMPERATURES WILL FALL ON TUESDAY WITH RAIN SHOWERS MIXING WITH
SNOW SHOWERS OVER ALL BUT THE SOUTHEAST BY EVENING.

THE NEXT SYSTEM WILL DIVE SOUTHEAST ACROSS THE GREAT LAKES ON
THURSDAY AND SPREAD A RAIN/SNOW MIX FROM WEST TO EAST. AS
TEMPERATURES COOL OVERNIGHT INTO FRIDAY...AN AREA OF LIGHT SNOW
WILL DEVELOP.

TEMPERATURES REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH THE
WEEKEND.

&&

.AVIATION...

THUNDERSTORMS WILL BECOME MORE NUMEROUS AND SPREAD EAST ACROSS
CENTRAL PENN AND THE SUSQUEHANNA RIVER VALLEY LATE TODAY AND
TONIGHT. NEAR TO SLIGHTLY ABOVE MVFR CLOUDS WIDESPREAD ACROSS THE NW
THIRD OF PENN AT 19Z WILL MOVE EAST AT 25KT...OVERSPREADING MOST OF
THE REGION (EXCEPT FOR PERHAPS THE LOWER SUSQ VALLEY) BY 23Z.
BORDERLINE LLVL WIND SHEAR IS POSSIBLE THIS EVENING ACROSS THE SUSQ
VALLEY IN ADVANCE OF A COLD FRONTAL PASSAGE. HOWEVER...IN THIS AREA
WE STILL EXPECT SFC...SOUTHWESTERLY GRADIENT WINDS TO RANGE FROM 10
TO 20 MPH IN MOST PLACES.

A BROKEN TO SOLID LINE OF STRONG TO POSSIBLE SEVERE TSRA
(ACCOMPANIED BY LOCAL IFR CIGS/VSBYS...WIND GUSTS OVER 45 KT AND
HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER) WILL MOVE ACROSS
THE REGION WEST OF KELM...KUNV AND KAOO BETWEEN 22Z AND 01Z THIS
EVENING (ONGOING FROM LATE AFTERNOON ON IN THE VCNTY OF KBFD).
MORE LIKELY WILL BE INTENSIFICATION OF THIS LINE AS IT ENCOUNTERS
THE WARMER...AND MORE UNSTABLE AIRMASS ALONG AND SE OF A LINE FROM
KSEG TO KMRB LATER THIS EVENING.

FOLLOWING THE COLD FRONTAL PASSAGE TONIGHT...GUSTY 30-40 MPH
WESTERLY WINDS WILL BUFFET THE ENTIRE REGION BEGINNING DURING THE
MID MORNING HOURS TUESDAY AND CONTINUING THROUGH THE DAY. BKN-OVC
MVFR CIGS WILL BE CONFINED MAINLY TO THE WESTERN AND NORTHERN MTNS
ON TUESDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TYBURSKI
LONG TERM...TYBURSKI
AVIATION...LAMBERT
Hazardous weather outlook, Mar 13, 4:30 AM EST, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
430 AM EST MON MAR 13 2006

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-140930-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
430 AM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING THROUGHOUT CENTRAL PENNSYLVANIA. SHOWERS AND THUNDERSTORMS
WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON AND EVENING. THE
MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOME ACCUMULATING SNOW IS EXPECTED THURSDAY INTO FRIDAY OVER MOST
OF CENTRAL PENNSYLVANIA. AT THIS TIME...ACCUMULATIONS APPEAR TO BE
LIGHT...BUT THE SITUATION BEARS WATCHING THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

DEVOIR

In the hours before

Special weather statement, Mar 13, 4:35 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
435 PM EST MON MAR 13 2006

PAZ005-006-132215-
MCKEAN-POTTER-
435 PM EST MON MAR 13 2006

...A STRONG THUNDERSTORM WILL AFFECT MCKEAN AND POTTER COUNTIES...

AT 429 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES NORTHEAST OF ST. MARYS...MOVING EAST AT
60 MPH. THE THUNDERSTORM WILL BE NEAR ROULETTE AROUND 440 PM...
COUDERSPORT AROUND 445 PM...DENTON HILL STATE PARK...LYMAN RUN STATE
PARK AROUND 455 PM...ULYSSES AROUND 500 PM AND GALETON AROUND 505 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

FORECASTER: TYBURSKI
Local storm report, Mar 13, 4:52 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
452 PM EST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     ROCKTON                 41.08N 78.66W
03/13/2006                   CLEARFIELD         PA   EMERGENCY MNGR

            NUMEROUS TREES DOWN

&&

TYBURSKI
Special weather statement, Mar 13, 4:54 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
454 PM EST MON MAR 13 2006

PAZ006-011-012-037-132230-
CAMERON-NORTHERN CLINTON-POTTER-TIOGA-
454 PM EST MON MAR 13 2006

...STRONG THUNDERSTORMS WILL AFFECT TIOGA...CAMERON...POTTER AND
CLINTON COUNTIES...

AT 449 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
WELLSVILLE TO 16 MILES SOUTHEAST OF ST. MARYS...MOVING NORTHEAST AT
65 MPH.

THE THUNDERSTORMS WILL BE NEAR WHARTON...ULYSSES...STEVENSON
DAM...DENTON HILL STATE PARK AROUND 500 PM...LYMAN RUN STATE PARK...
KETTLE CREEK STATE PARK...HARRISON VALLEY...CHERRY SPRINGS STATE PARK
AROUND 505 PM...TAMARACK AROUND 510 PM AND WESTFIELD AROUND 515 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.  THESE WINDS
COULD KNOCK DOWN SMALL LIMBS...BUT NOT MAKE WIDESPREAD DAMAGE.

FORECASTER: DANGELO
Special weather statement, Mar 13, 5:03 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EST MON MAR 13 2006

PAZ018-019-132245-
NORTHERN CENTRE-SOUTHERN CENTRE-
503 PM EST MON MAR 13 2006

...A STRONG THUNDERSTORM WILL AFFECT CENTRE COUNTY...

AT 454 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF CLEARFIELD...MOVING EAST AT
70 MPH. THE THUNDERSTORM WILL BE NEAR UNIONVILLE AROUND 510 PM...
MILESBURG AROUND 515 PM AND BALD EAGLE STATE PARK AROUND 520 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

FORECASTER: RG/MD
Local storm report, Mar 13, 5:06 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
506 PM EST MON MAR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND GST     CLEARFIELD              41.02N 78.44W
03/13/2006  M0 MPH           CLEARFIELD         PA   OFFICIAL NWS OBS

            59 MPH GUST REPORTED AT CLEARFIELD AIRPORT

0454 PM     TSTM WND GST     CLEARFIELD              41.02N 78.44W
03/13/2006  M59 MPH          CLEARFIELD         PA   OFFICIAL NWS OBS

            51 KT WIND GUST REPORTED AT CLEARFIELD AIRPORT

&&

TYBURSKI
Special weather statement, Mar 13, 5:13 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
513 PM EST MON MAR 13 2006

PAZ024-025-034-132245-
BEDFORD-BLAIR-CAMBRIA-
513 PM EST MON MAR 13 2006

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BEDFORD...SOUTHERN
BLAIR AND SOUTHERN CAMBRIA COUNTIES...

AT 508 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF WINDBER...MOVING NORTHEAST AT 60
MPH. THE THUNDERSTORM WILL BE NEAR SKI GAP...CLAYSBURG...QUEEN...
LILLY AROUND 520 PM...ROARING SPRING...NEWRY...DUNCANSVILLE...
WOODBURY AROUND 525 PM...MARTINSBURG AND HOLLIDAYSBURG AROUND 530 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

FORECASTER: DANGELO

The radar

The State College radar (KCCX), 44 km away, was scanning. The volume nearest the first event began at 22:23 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clinton

When
March 13, 5:25 PM EST
Where
Clinton County, West Port
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
41.300, -77.833

Thunderstorm winds knocked down two trees along Route 120 near Westport.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492770.